Georgia, 2016Damaging Wind in Georgia, June 25, 2016
June 25, 2016 · NWS CHS · 1 event in 1 county or zone
A cold front pushed south across the area within a very warm environment, helping spawn a few strong to severe thunderstorms over Southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed south across the area within a very warm environment, helping spawn a few strong to severe thunderstorms over Southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 25, 7:05 PM EST, 20 minutes earlier.
Area forecast discussion, Jun 25, 7:05 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
805 PM EDT SAT JUN 25 2016
.SYNOPSIS...
A cold front will shift slowly through the area tonight and Sunday
before dissipating. Another front will impact the area beginning
Tuesday, becoming nearly stationary into Wednesday then
dissipating. Atlantic high pressure will rebuild Friday into the
weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Main weather concern this evening will be the possibility of
isolated severe thunderstorms as numerous mesoscale boundaries
interact in an moderately unstable atmosphere with dry mid/upper
levels which could lead to damaging winds.
Otherwise, a weak cold front will advance slowly south through
the area overnight while high pressure wedges inland across the
Carolinas and into Georgia in its wake. A more stable air mass
will gradually overspread the area from north to south, allowing
convection to dwindle between sunset and midnight. Although the
threat of severe weather will decline with sunset this evening,
some showers and thunderstorms will be possible mainly near and
south of the Savannah River and along the SC coast. Overnight low
temps should cool into the low/mid 70s for most inland areas
behind the front and some light fog will be possible.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: A broad upper ridge will remain positioned over the
central United States while surface high pressure sits off the New
England coast. A diffuse frontal boundary will be pushing into the
southern half of the area with slightly cooler and drier air
moving in from the north. This will yield a high temperature map
ranging from the lower 90s north to middle 90s south. The
prevailing northeast flow will produce the best inland movement of
the sea breeze across southeast GA. This is also where better
low-level instability and boundary layer moisture will be present.
We therefore show scattered showers and tstms, mainly in the
afternoon, across far southern areas with lower coverage farther
north. Severe potential appears nominal though an isolated severe
storm is possible.
Monday: Temperatures will rebound slightly as the in-situ front
dissipates and Atlantic high pressure begins to rebuild. Dewpoints
will likely mix out during the afternoon so only isolated
convection is expected.
Tuesday: Likely the most active day as the upper ridge flattens
and a vort moves into the area during the day. A surface cold
front is progged to move into the area from the west in the
afternoon. Fairly deep westerly flow will precede the front so it
may be dry for a portion of the day until the front draws closer.
We therefore delayed the best pops until the afternoon. No
convective indices are particularly impressive so the overall
severe threat is low, but we could see some locally heavy
rainfall. Highs will be in the low to mid 90s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The long term forecast remains essentially unchanged and still
revolves around the front that is expected to push into the area and
become nearly stationary mid week. The front is then progged to
remain in the vicinity of the forecast area through late in the week
and will serve as a source of improved moisture and low level
convergence to support increased coverage of showers and
thunderstorms. For now, the forecast features mid to high range
chance pops each day with lingering pops through the overnight. As
the time draws closer and confidence grows in the placement of the
lingering front, more detail can be put into the forecast for which
periods are most likely to see the best rain chances. Highs will be
around 90 each day with lows in the mid 70s.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VCTS at KCHS around 00Z should end soon thereafter so we did not
initialize with TS based on latest radar trends. Thunderstorms
could impact KSAV through about 04Z but confidence too low to
mention yet. Thunderstorms could produce strong winds and heavy
rain. There is also a risk of mainly MVFR cigs and/or vsbys at
both terms toward 12Z Sun as low- level moisture lingers behind a
weak cold front, but again confidence too low to mention at this
time.
Extended Aviation Outlook: Low end chances for direct impacts from
afternoon/evening thunderstorms on Sunday. Chances then will
increase Tuesday through Thursday.
&&
.MARINE...
This Evening and Tonight: A cold front will slip into our South
Carolina waters this evening, making it to Georgia waters late.
Chances of showers and thunderstorms will be possible along/near the
front, some possibly strong with damaging winds. High pressure will
then wedge inland and push south/southeast in wake of the cold
front. As a result, southerly flow at or below 10-15 kt should begin
to back to the east/southeast late. Seas will range between 2-3 ft
over most waters.
Easterly winds Sunday will gradually shift to southeast on Monday,
then south to southwest Tuesday and thereafter as Atlantic high
pressure rebuilds. The strongest winds will be along the coast
during the afternoon when a 10-15 kt sea breeze develops.
&&
.CLIMATE...
Charleston Airport tied the record high temperature of 99 degrees
today set in 1977.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...BSH
AVIATION...DPB/RJB
MARINE...DPB/JRL
CLIMATE...
Hazardous weather outlook, Jun 25, 5:59 PM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT SAT JUN 25 2016
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-262300-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
659 PM EDT SAT JUN 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-262300-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
659 PM EDT SAT JUN 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 4:44 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SAT JUN 25 2016
SCZ045-050-252230-
INLAND BERKELEY SC-CHARLESTON SC-
544 PM EDT SAT JUN 25 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 630 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ANDREWS...OR 18 MILES WEST OF GEORGETOWN...
MOVING SOUTH AT 30 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MCCLELLANVILLE...AWENDAW...JAMESTOWN...SANTEE COASTAL RESERVE...CAPE
ISLAND...LIGHTHOUSE ISLAND...HUGER AND HAMPTON PLANTATION STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3307 7931 3298 7934 3297 7952 3308 7989
3338 7980 3332 7974 3332 7970 3330 7966
3327 7956 3324 7950 3325 7948 3323 7948
3324 7946 3322 7945 3316 7937 3314 7927
3311 7927
TIME...MOT...LOC 2143Z 346DEG 26KT 3346 7959Special weather statement, Jun 25, 6:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT SAT JUN 25 2016
SCZ042-043-047>049-260030-
INLAND COLLETON SC-INLAND JASPER SC-BEAUFORT SC-COASTAL COLLETON SC-
HAMPTON SC-
743 PM EDT SAT JUN 25 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...BEAUFORT...
JASPER AND COLLETON COUNTIES UNTIL 830 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENDERSONVILLE...OR 7 MILES NORTH OF
YEMASSEE...MOVING SOUTH AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
YEMASSEE...FURMAN...POCOTALIGO...EARLY BRANCH...SHELDON...HENDERSONVILLE...
GRAYS AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3286 8070 3255 8061 3255 8063 3256 8064
3256 8067 3258 8079 3260 8083 3259 8085
3266 8120 3290 8092
TIME...MOT...LOC 2343Z 004DEG 8KT 3279 8082Local storm report, Jun 25, 7:07 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 WNW AWENDAW 33.06N 79.69W
06/25/2016 BERKELEY SC LAW ENFORCEMENT
TREE REPORTED DOWN ACROSS THE ROADWAY ON HALFWAY CREEK
RD NEAR THE INTERSECTION WITH STEED CREEK RD. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600459
JMCSpecial weather statement, Jun 25, 7:15 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT SAT JUN 25 2016
GAZ137-138-260100-
LONG GA-INLAND LIBERTY GA-
815 PM EDT SAT JUN 25 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES UNTIL 900 PM EDT...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LUDOWICI...MOVING SOUTHEAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HINESVILLE...LUDOWICI...TIBET...FORT STEWART...WALTHOURVILLE...RICEBORO...
FLEMINGTON AND ALLENHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3155 8169 3159 8170 3161 8174 3160 8174
3161 8175 3161 8177 3166 8180 3165 8182
3167 8185 3171 8188 3173 8191 3176 8191
3190 8174 3177 8141 3154 8166
TIME...MOT...LOC 0014Z 295DEG 12KT 3176 8174Thunderstorm Wind, Long
- When
- June 25, 7:25 PM EST to 7:26 PM EST
- Where
- Long County, 0.91 mi SE of Bayview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.690, -81.720
The Long County 911 Call Center reported a tree down on Highway 57 just south of Ludowici.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Missouri, June 25, 20161 death · 61 kt wind · 2 events
- Tornado and Hail in Wisconsin, June 25 to 26, 2016$265,000 · EF1 · 11 events
- Damaging Winds in Georgia, June 25 to 26, 2016$59,000 · 50 kt wind · 12 events
- Tornado in North Carolina, June 25, 20161 injured · $50,000 · EF0 · 1 event
- Tornado and Damaging Winds in Georgia, June 25 to 29, 2016$36,000 · EF0 · 11 events
- Hail and Damaging Winds in Minnesota, June 25 to 26, 20162 injured · 1.25 in hail · 17 events
- Lightning Strike in Arizona, June 25, 2016$30,000 · 1 event
- Damaging Wind in Illinois, June 25, 2016$25,000 · 61 kt wind · 1 event
- Damaging Winds in Colorado, June 25, 2016$20,000 · 65 kt wind · 3 events
- Rip Current in Delaware, June 25, 20162 injured · 1 event
- Damaging Winds in Wisconsin, June 25 to 26, 2016$17,000 · 50 kt wind · 4 events
- Damaging Winds in Wisconsin, June 25, 201661 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646968.